MAUDE Adverse Event Report: ALIGN TECHNOLOGY INVISALIGN ALIGNERS

ALIGN TECHNOLOGY INVISALIGN ALIGNERS
Model Number 7096015
Health Effect - Clinical Codes Diarrhea (1811); Headache (1880); Nausea (1970); Swelling (2091); Blurred Vision (2137); Vomiting (2144); Burning Sensation (2146); Dizziness (2194)
Date of Event 05/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
I just received my invisalign aligners on thursday, (b)(6) 2018 and after i put them in while at the orthodontist, i started feeling strange sensory experience, like a migraine aura.Trying to ignore it, i put them in and out a few times to learn the process.I got out of the chair and was dizzy and had blurred vision.I went to a sink where i did a fluoride rinse (never had adverse reaction to fluoride before) and spit it out.I put the aligners in and went up to make my next appointment.Felt strange and then my mouth started watering and i was nauseous and i asked for a bottle of water.I drank half and had to run to the bathroom to vomit.I took the aligners out.I was still very nauseous, i asked the lady if it was a side effect and she thought maybe it was from the fluoride rinse.I grabbed another bottle of water and some napkins and went to the parking lot where i proceeded to have nausea, drool and continued to heave.I had the nausea and disorientation for about another hour or two.Later that evening i thought i'd try the aligners again.I felt tired and nauseous, got sweats and goose bumps and had digestive issues.I slept in the aligners and in the morning still felt sick.I noticed my eyes were burning and swollen.Took them out and washed them with a retainer brite tablet.I kept them out and started to feel a little better about 4 hours later, although still nauseous.I put them back in and i continued to have digestive issues, gas, burping, headache, tiredness, nausea, ears ringing, sweats and chills and just an over all ill feeling.I spent the day pretty much in bed.I rinsed the aligners and brushes my teeth throughout the day.Before bed i used eversmile whitening foam in them.This morning i am still nauseous like when i was pregnant.Smells like certain food and cigarette smoke make me sick.It is humid outside and it feels especially hard to get my breath outside.I still have the above symptoms and now add diarrhea.It is a weekend (saturday), so i decided to take them out, clean them with the retainer brite tablet again and quit wearing them until i can call my orthodontist on monday and see what he thinks.I totally relate these problems to the aligners, because i was feeling fine and energetic before i got them and instantly started feeling sick when i put them in and have been sick ever since.Every time i take them out for a few hours and start feeling a bit better, i try them again and my symptoms are worse again.I did get fibromyalgia following many reconstructed breast surgeries, with implants, after a mastectomy.It makes me wonder if the aligners and the implants are made of some of the same materials and i have a sensitivity or allergy to it.

Brand Name
INVISALIGN ALIGNERS
Common Device Name
INVISALIGN ALIGNERS
Manufacturer (Section D)
ALIGN TECHNOLOGY
MDR Report Key7568663
Report NumberMW5077610
Device Sequence Number2019188
Product Code NXC
UDI-Device Identifier00816063020004
UDI-Public(01)00816063020004
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Voluntary
Initial Reporter Occupation Patient
Type of Report Initial
Report Date (Section B) 06/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number7096015
Device Catalogue Number(10) 0036744782
Device Lot Number(13) 180517
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/04/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age51 YR
Patient Weight64